MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER,

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER,
Model Number A22251C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electrode was not returned to the service center for investigation.The cause of the reported event could not be determined at this time.However, based on similar reported complaints the most probable cause of the reported event can be attributed to operator's technique from excessive force being applied to the device or the loop wire may have come in unintended contact with a metallic object during the hf output which can lead to damage of the loop wire.The original equipment manufacturer (oem) performed a review of the manufacturing and quality control for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.To date, no additional information was obtained from the reporter.However, if additional information becomes available or if the device is returned at a time, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the electrodes axis that was holding the roller ball blade broke.It is unknown if the roller ball fell into the patient.The intended procedure was completed with a different device.No other equipment was replaced during procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The device was returned to service center for evaluation.A visual inspection was performed on the received device and noted that the axis that holds the roller in place was damaged.The roller is still in its original position; however, the wire that connects to left side of the axis is broken.The distal end was further inspected and noted the broken section has evidence of burn marks.The shaft was checked and there is no dents or external damages.Based on the evaluation, the broken left axis roller on the distal end is due to mishandling according to the ifu, it states ¿hf resectoscopes emit large amounts of energy.As a result the distal end of the endoscopic equipment becomes hot.There is a risk of burns or thermal damage to surgical equipment (e.G., surgical drapes, plastic materials, etc.¿.
 
Additional Manufacturer Narrative
Additional information received from the user facility states that the doctor was performing a transurethral resection of the prostate (turp) when the wire broke.The loop (ball) fell into the patient and they were able to retrieve it by flushing it out.No other equipment was replaced during procedure.The electrode cord inspected for damage.The generator settings were unknown.The wire did not at any point come into contact with any hard or metal object.No portion of the broken wire fell into the patient.

Brand Name
HF-RESECTION ELECTRODE, ROLLER,
Common Device Name
HF-RESECTION ELECTRODE, ROLLER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key8851343
Report Number9610773-2019-00098
Device Sequence Number259873
Product Code GCP
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251C
Device Catalogue NumberA22251C
Device Lot Number1000032410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2019
Supplement Date Received by Manufacturer07/29/2019
08/15/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/18/2019
08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A22040T INNER SHEATH , A22027A OUTER SHEATH; ERBIE GENERATOR; WA2T430A TELESCOPE, WA22067A RESECTOSCOPE,